MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, 3.5MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. DISSECTOR, 3.5MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number DISSECTOR, 3.5MM X 13CM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during the usage of the shaver the device quickly bent and the blade inside broke.The device broke inside the patient and no broken parts remained inside the patient.There was no harm or adverse event for patient, operator or third party reported.The suture of the rotator cuff surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8350ds dissector (labeled with component batch 47682042) was received for investigation.Visual inspection identified that the outer tube shaft was severely bent at the connection point with the outer hub.When removing the inner tube component from the outer tube, it was discovered that the inner tube had broken within the outer tube.The distal tip of the inner tube was visible through the outer tube window.Using micro-vu id: 654, it was determined that the inner tube broke at approximately 22.67 mm from the inner hub.The remainder of the shrink tubing on the inner tube fragment was noted to be damaged, consistent with the bending observed at the proximal end of the outer tube.Material analysis testing identified that the device met all as-received specifications.This event is consistent with user applied mechanical damage via prying/leveraging against bone and/or hard tissue.

Brand Name
DISSECTOR, 3.5MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11540375
Report Number1220246-2021-02757
Device Sequence Number4108404
Product Code GFA
UDI-Device Identifier00888867043299
UDI-Public00888867043299
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberDISSECTOR, 3.5MM X 13CM
Device Catalogue NumberAR-8350DS
Device Lot Number12160750
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date06/04/2021
Patient Sequence Number1